Etanercept & antibiotics question 🙋‍♀️

Good evening, I went to see the doctor on Wednesday and he prescribed me steroids and antibiotics for my chest infection he told me to start taking the antibiotics on the Friday a day after my Etanercept injection on the Thursday.

I have been on the antibiotics for 2 days and I have really deteriorated, today I had a fever rocketing up to 104. It’s now down to 100 with paracetamol.

I’m feeling very confused as I’m not sure I should of taken my etanercept injection on the Thursday but I followed my advice from my doctor.

I also have asthma so it’s a bit of a struggle. Plus is the Easter weekend and I’m feeling a bit lost.

Can anyone give me any advice?

Thank you! 🙏

Comments

  • Poppyjane
    Poppyjane Moderator Posts: 721

    Hi @ameliagore123 welcome back

    You have experienced a high temperature associated with a chest infection and you are confused that taking antibiotics soon after your Etanercept injection has caused this. May I suggest you ring /or log onto the NHS 111 service where you will receive medical advice which we are not trained to give.

    You were following the advice of your GP and now a few days on , it would be helpful to confirm that you are still on the right track. Do let us know how you get on.

    Best wishes

    Poppyjane

    If it would be helpful to talk to someone ring the Helpline 0800 5200 520

    Monday - Friday 9.00a.m. - 6.00p.m.

  • frogmorton
    frogmorton Member Posts: 29,211

    I hope you are feeling a good bit better now @ameliagore123

    I am presuming the advice was from your GP not Rheumatologists? They aren't always au fait with Rheumatology meds.

    Don't forget you can always ring 111 for advice or even find an open pharmacist even on bank holidays.

    Take very good care

    Toni x

  • Hi @ameliagore123

    Thank you for posting on the Helpline on-line community, we are sorry to hear that you have a chest infection it must be very difficult for you.

    It can be very confusing as to what to do especially when taking other medication when and what is the right thing to do.

    We would suggest as Poppyjane and Toni has said to try to call 111 and also your Rheumatologist as they are medically experienced with the treatment that you are taking.

    We really hope that you have a speedy recovery very soon.

    Take care.


    Best wishes.

    Chris

    Helpline advisor